Psycho-Babble Medication Thread 919283

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Nardil hypotension - any way to address it?

Posted by pedr on October 1, 2009, at 13:12:38

Hi,
as per my "Nardil dizziness, blurred vision + mydriasis" thread, I can no longer play my beloved soccer. Well, I could be one of the goalposts I suppose but that wouldn't be much fun.

Does anyone know of any way to effectively address the hypotension (or its effects) so that I could play?

Soccer-less Pete

 

Re: Nardil hypotension - any way to address it?

Posted by atypical on October 1, 2009, at 15:54:18

In reply to Nardil hypotension - any way to address it?, posted by pedr on October 1, 2009, at 13:12:38

I feel for you Pete! I was lucky in that most side effects past on eventually when I was on 75mg. Do you think there is any way to reduce your dose down to 67.5mg or to divide the dose up three times a day rather than two? Or was the dizzy/blurryvision, etc. happening at lower doses too?

 

Re: Nardil hypotension - any way to address it? atypical

Posted by pedr on October 1, 2009, at 16:03:20

In reply to Re: Nardil hypotension - any way to address it?, posted by atypical on October 1, 2009, at 15:54:18

> I feel for you Pete! I was lucky in that most side effects past on eventually when I was on 75mg. Do you think there is any way to reduce your dose down to 67.5mg or to divide the dose up three times a day rather than two? Or was the dizzy/blurryvision, etc. happening at lower doses too?

How long did it take for the side-effects to pass? I've been on 75mg for about 4 weeks now, having first started Nardil 9 weeks ago.
Bit scared to reduce the dose in any way shape or form to be honest. I'm nowhere near 100% as it is (not that I think 100% remission is feasible) and being like I was before doesn't bear thinking about. I am willing to try splitting the dose up though. Not sure how much difference it'll make but it's worth a whirl.
I can't remember when the side-effects started to be honest. I do know that they weren't happening early on. Maybe they started around when I went up to 60mg? Not sure.

 

Re: Nardil hypotension - any way to address it?

Posted by atypical on October 1, 2009, at 16:41:50

In reply to Re: Nardil hypotension - any way to address it? atypical, posted by pedr on October 1, 2009, at 16:03:20

Most of my side effects past after week 5 or so. And let me tell, you I had ALL of the side effects. I even had the hypertensive crisis because I ate cheese out of the bag one day (not melted/cooked). I had the dizzyness, constipation, fatigue, etc. Basically I don't have any of them right now except sexual side effects and some emotional numbing, which seemed to get worse at 75mg. I recently reduced to 60mg from 75mg because I didn't notice any improvement in the depression/dysthymia.

 

Re: Nardil hypotension - any way to address it?

Posted by Phillipa on October 1, 2009, at 18:50:27

In reply to Re: Nardil hypotension - any way to address it?, posted by atypical on October 1, 2009, at 16:41:50

Old poster just went off nardil as the hypotension led to her breaking her back and then addition to pain killers. But poster conquered that and is ad free. Phillipa

 

Re: Nardil hypotension - any way to address it?

Posted by jpiper on October 2, 2009, at 6:30:50

In reply to Nardil hypotension - any way to address it?, posted by pedr on October 1, 2009, at 13:12:38

I have the same problem with hypotension. Started Nardil about 8 weeks ago. have had hyptotension the whole time, but when i went up to 45 mg it got much worse.

it if continues i'm going to ask my doc to put me on Florinef. it's sometimes used for orthostatic hypotension.

Increasing salt and water intake may also help.

 

Re: Nardil hypotension - any way to address it? jpiper

Posted by pedr on October 2, 2009, at 9:06:53

In reply to Re: Nardil hypotension - any way to address it?, posted by jpiper on October 2, 2009, at 6:30:50

> it if continues i'm going to ask my doc to put me on Florinef. it's sometimes used for orthostatic hypotension.

Is this a common treatment? The side-effects sound a little scary: http://en.wikipedia.org/wiki/Fludrocortisone !

I am trying to get my doc to put me on Provigil for my daytime somnolence. It's getting ridiculous, I fell asleep at my desk at work at least 5 times yesterday :/

 

Re: Nardil hypotension - any way to address it? atypical

Posted by pedr on October 6, 2009, at 9:23:16

In reply to Re: Nardil hypotension - any way to address it?, posted by atypical on October 1, 2009, at 16:41:50

> Most of my side effects past after week 5 or so.

5 weeks? You jammy git. You lucked out there.

> And let me tell, you I had ALL of the side effects. I even had the hypertensive crisis because I ate cheese out of the bag one day (not melted/cooked).

What relevance is melting the cheese? Doesn't the tyramine content remain?

> I had the dizzyness, constipation, fatigue, etc. Basically I don't have any of them right now except sexual side effects and some emotional numbing, which seemed to get worse at 75mg.

I have no libido whatsoever :( I'll take that over depression but it sure adds stress when you're in a relationship...

> I recently reduced to 60mg from 75mg because I didn't notice any improvement in the depression/dysthymia.

I still am up&down. One week I can feel solidly better. The next I am pretty down. Thus I'm only going to consider going down in dose once I achieve some kind of consistency.

Pete

 

Re: Nardil hypotension - any way to address it? jpiper

Posted by pedr on October 6, 2009, at 9:42:42

In reply to Re: Nardil hypotension - any way to address it?, posted by jpiper on October 2, 2009, at 6:30:50

> Increasing salt and water intake may also help.

On Sunday I thought I'd try playing soccer again. Immediately before setting off for the game I:
- drank 2 pints water
- 1 pint salt water
- 2 cups of strong tea (for the caffeine)

and it worked wonders. Sure I wasn't 100%. In fact, I wasn't 80% but I could play. I COULD PLAY! I will try this again and I'm hoping that it wasn't a fluke. Give it a go.

Pete


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.